Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 141, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2001, 12:21 AM CDT for Oregon County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 31, 2001, 12:21 AM CDT (05:21 UTC)
- Expired
- May 31, 2001, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oregon County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 12:30 AM CDT | Thunderstorm Wind 52 E | Thayer, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 310522 SVRSGF MOC149-310600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1221 AM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 100 AM CDT * AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF WEST PLAINS TO 12 MILES NORTHWEST OF THAYER TO 12 MILES NORTHEAST OF VIOLA...MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... ALTON...THAYER BY 1250 AM CDT. THE TOWNS OF ROVER...KOSHKONONG...THOMASVILLE...GREER AND COUCH ARE ALSO IN THE PATH OF THESE STORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3689 9167 3650 9170 3649 9113 3687 9114 FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:50 PM CDT, 9 hours 31 minutes earlier.
Area forecast discussion, May 30, 2:50 PM CDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR DIFFERENT CCF NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT WED MAY 30 2001 MAIN FOCUS THIS PERIOD WILL BE WITH PRECIPITATION CHANCES...TONIGHT AND AGAIN ON FRIDAY. SATELLITE SHOWING DRY SLOT PUSHING INTO SOUTHWEST PORTION OF CWA THIS AFTERNOON...ALLOWING MORE HEATING TO TAKE PLACE AND HELPING TO DESTABILIZE THE ATMOSPHERE. LAPS CAPE DATA WAS SHOWING CAPES IN SW CORNER INCREASING TO 300 TO 500 J/KG...AND WITHIN THE PAST HOUR STORMS HAVE DEVELOPED ACROSS SW CORNER OF MO. MODELS IN GENERAL AGREEMENT WITH MOVEMENT OF CURRENT SYSTEM ACROSS MO TONIGHT BUT HAVE DIFFERING SOLUTIONS WITH RESPECT TO QPF. HAVE GENERALLY GONE WITH AN ETA/AVN BLEND FOR THE PERIOD. SHORTWAVE WILL SLOWLY MOVE EASTWARD INTO MO TONIGHT WITH LOW LEVEL JET PUSHING BEST MOISTURE TO THE NE OF AREA. FLASH FLOODING DOES NOT SEEM LIKE A PROBLEM TONIGHT. WILL GO WITH BEST PRECIPITATION CHANCES TO THE NORTH AND EAST. PRECIPITATION SHOULD SHUT OFF AS SHORTWAVE PUSHES TO THE EAST BY THURSDAY MORNING. NEXT WAVE LOOKS TO PUSH INTO THE AREA FROM CANADA ON FRIDAY DRIVING A COLD FRONT THROUGH THE CWA. WILL GO WITH SCATTERED SHOWERS/THUNDERSTORMS FOR ENTIRE AREA FRIDAY WITH THE PASSAGE OF THE COLD FRONT. IN THE EXTENDED...ANOTHER FRONT LOOKS TO PUSH THROUGH SUNDAY NIGHT INTO MONDAY AND HAVE PUT PRECIPITATION IN FOR THAT TIME PERIOD AS WELL. UPPER LEVEL RIDGE BUILDS INTO THE AREA BY MID WEEK AND SHOULD BRING WARMER TEMPS AND DRIER WEATHER. FCSTID = 5 SGF 57 70 48 70 / 40 0 0 30 JLN 58 72 53 75 / 40 0 0 30 UNO 63 70 48 73 / 40 0 0 30 VIH 59 69 47 69 / 60 30 0 30 .SGF... MO...NONE. KS...NONE. LINDENBERG
In the hours before
Special weather statement, May 30, 10:20 PM CDT, 2 hours 1 minute before
KSZ073-097-101-MOZ055>058-066>071-077>082-088>092-094-310430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1020 PM CDT WED MAY 30 2001 TORNADO WATCH NUMBER 331 HAS BEEN CANCELLED AS OF 1010 PM CDT WEDNESDAY EVENING. COUNTIES NO LONGER UNDER THIS TORNADO WATCH INCLUDE... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MILLER...MORGAN... PHELPS...POLK...PULASKI...ST. CLAIR...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. CISSELL/FOSTER
Local storm report, May 30, 11:31 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM OSCEOLA MO FLOOD
05/30/01 ST.CLAIR NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1005 PM GRAVOIS MILLS MO FLOOD
05/30/01 MORGAN FLOODING ON HWY J.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM BARNETT MO FLOOD
05/30/01 MORGAN FLOODING ON HWY AA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM CLIMAX SPGS MO FLOOD
05/30/01 CAMDEN FLOODING ON HWY NN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1050 PM WARSAW MO FLOOD
05/30/01 BENTON FLOODING OF ROADS IN
THE BLUE SPRINGS
COMMUNITY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:55 PM CDT | Flash Flood Warning | SGF | St. Clair | 3 hr |
| May 30, 8:16 PM CDT | Tornado Warning | SGF | Camden, Morgan | 29 min |
| May 30, 10:12 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 3 hr |
| May 30, 11:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| May 31, 1:31 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.